| Model Number |
SMXP140RH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
10/22/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.(b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old hispanic female patient underwent a breast surgery with artoura breast tissue expander 600cc (left) and an unspecified mentor tissue expander (right) and experienced a deflation on the left side and a seroma on the right side post-operatively.The right side required surgical intervention and the patient had a drain placed to drain the fluid.The patient underwent explantation of the left side on (b)(6) 2020.This report is for the left side device.
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab received the device for evaluation.On (b)(6) 2020, mentor completed evaluation of the device.Device evaluation summary: no leak test was necessary to determine the location of the tear as we observed a tear at the union between the shell and the suture tab in the 6 o¿clock position.When evaluated under a microscope the tear pattern did not reveal parallel striations that are consistent with markings made by a sharp instrument.The results also confirmed that there were no abnormalities with the manufacturing of the tissue expander that would have impacted its performance.Therefore, we were unable to identify the root cause of this tear.We would like to assure you that mentor adheres to the highest standards of quality.Our quality assurance process is robust for every product we make and requires that each mentor product undergoes a stringent visual inspection and rigorous testing prior to shipment.In addition, we maintain a comprehensive quality assurance system that complies with the food and drug administration's (fda) good manufacturing practice regulations.Prior to shipping, our devices are checked to ensure that they satisfy these standards in accordance with these processes.We also closely and continually monitor and review the clinical performance and real-world evidence for all of our products through clinical studies, registries and post-market surveillance activities.Potential cause while deflation is historically the most common complication related to tissue expanders, the rate of deflation with mentor® tissue expanders remains very low.An incident of this nature may be the result of one or more of the following factors: over inflation of the tissue expander, use of the tissue expander in emerging surgical techniques not identified in the instructions for use (ifu), continuous and sustained stresses to the tissue expander, vigorous body movement (e.G.Physical exercise) or excessive manipulation/ trauma in the region of the expander.At mentor, we are committed to delivering high-quality tissue expanders and an exceptional customer experience.We take your concerns seriously and would like to thank you for taking the time to provide us with the information that was critical for our investigation and our post-market surveillance.We have shared your experience with our research and development team as they consider all customer feedback, and emerging surgical trends as they develop next generation product designs and innovations.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2020, additional information was received allowing mentor to provide a patient identifier.Manufacturer¿s reference number: (b)(4).